Perrigo Issues Nationwide Recall of Acetaminophen Infant Suspension Liquid

Perrigo Issues Nationwide Recall of Acetaminophen Infant Suspension Liquid
Image: Pixabay
November 4, 2013

The Perrigo Company has announced that is has initiated a voluntary, nationwide recall of its acetaminophen infant suspension liquid, 160 mg/5 mL, sold in 2 oz. and 4 oz. bottles with syringes.

The recalled acetaminophen infant suspension liquid was sold under a variety of store brand names including Equate, Babies R Us, Care One, Equaline, Kroger, Harmon Face Values, Health Mart, Healthy Accents, HEB, Leader Drug, Meijer, Publix, Rite Aid, Topcare, Up & Up, and Walgreen.

This recall is being initiated because of the remote potential that a small number of packages might contain an oral dosing syringe without dose markings. The correct syringe should have a white or yellow plunger with specific dose markings for 1.25 mL, 2.5 mL, 3.75 mL, and 5 mL. If the product's syringe has these dose markings, consumers can continue to use the product while following labeled use instructions.

Using an oral syringe without dose markings can result in inaccurate dosing, especially in infants who could mistakenly get too high a dose.

This OTC product is indicated for the relief of fever and minor aches and pains and can be used in infants, children and adults.

If the oral dosing device contained in the package has dose markings, no action is required, and the consumer can continue to use the product consistent with the label instructions. If the package contains an oral dosing device that does not have dose markings, the consumer should not use the product and should contact Perrigo toll-free at 800-719-9260.